dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Tue Jun 25 13:02:46 EDT 2013

I have type 1 diabeties and take insulin shots before breakfast and before dinner. if I over sleep what do I do about my morning shots?
Asked By: jeffreyjay  
Category: Insulin

Background Info Hide
Diabetes Profile Hide
n/a
Expert Answers (1)
2013-08-07 13:36:49.0

Dear Jeffrejay: If you are using a mixed insulin, which consists of one part fast acting to three parts long acting insulin (it will appear cloudy), then taking it at the same time every morning helps avoid overlap of insulin later in the day after you have taken your second shot, thus helping prevent hypoglycemia. For safety sake, you should get up and take the shot, have a small amount of food (such as a glass of milk), then you can hit the sheets again! Not eating after taking mixed insulin would increase the risk low blood sugar before you are up for the day. If the insulin you take in the morning is clear (such as Humalog, Novolog, Apidra or Regular), then it can simply be taken before your morning meal, at whatever time you choose. It is the action of the insulin that determines how closely the injections need to be timed. Let us know what the name of your insulin(s) are and we can be more specific. Good luck and be safe.
Answered By: Anne Carroll
Accreditations: RN, CDE
Sources Show

Community Answers (1)
2015-03-22 16:48:26.0

I was interested in this question as it has happened to me once before. Unfortunately, I do not think the answer given was adequate. I don't feel your question was actually answered as to what you should do if you have missed your regular dosing time. I appreciate the advice as to how not to miss it, but there was no advice given on what to do if the dosing time was in fact missed. I hope an answer to the question is provided as I would be interested to know this as well. Good luck.
Answered By: lnpky

Flagged!
Sources Show


 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

Which diabetes treatment causes you the most pain?